Alert archive / Washington / Gale Warnings in 2018
Gale Warning 34, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 13, 2018, 7:31 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 7:31 AM PDT (14:31 UTC)
- Expired
- Apr 13, 2018, 5:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
466 WHUS76 KSEW 131431 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 731 AM PDT Fri Apr 13 2018 PZZ132-132245- /O.UPG.KSEW.SC.Y.0075.000000T0000Z-180414T1200Z/ /O.NEW.KSEW.GL.W.0034.180413T1431Z-180414T0000Z/ /O.EXB.KSEW.SC.Y.0074.180414T0000Z-180414T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 731 AM PDT Fri Apr 13 2018 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 5 PM PDT this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 5 PM this afternoon to 5 AM PDT Saturday. The Small Craft Advisory is no longer in effect. * WIND...Southeast wind 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-132245- /O.UPG.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ /O.NEW.KSEW.GL.W.0034.180413T1431Z-180414T0000Z/ /O.NEW.KSEW.SC.Y.0076.180414T0000Z-180414T1200Z/ Northern Inland Waters Including The San Juan Islands- 731 AM PDT Fri Apr 13 2018 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 5 PM PDT this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 5 PM this afternoon to 5 AM PDT Saturday. The Small Craft Advisory is no longer in effect. * WIND...Southeast 25 to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-132245- /O.CON.KSEW.RB.Y.0020.000000T0000Z-180414T1200Z/ Grays Harbor Bar- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * COMBINED SEAS...11 to 13 ft. * BAR CONDITION...Rough with breakers possible. * FIRST EBB...4 PM Friday. * SECOND EBB...415 AM Saturday. A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ131-132245- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...east wind 15 to 30 kt becoming west this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-132245- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southeast wind 15 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-132245- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND and SEAS...West swell 12 to 16 ft. Southwest wind 20 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-132245- /O.CON.KSEW.SC.Y.0075.000000T0000Z-180414T1200Z/ Puget Sound and Hood Canal- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND AND WAVES...South wind 15 to 25 kt with wind waves 2 to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-132245- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Admiralty Inlet- 731 AM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...Southeast 20 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
1 follow-up statement
174 WHUS76 KSEW 132133 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 PM PDT Fri Apr 13 2018 PZZ132-140545- /O.CON.KSEW.GL.W.0034.000000T0000Z-180414T0000Z/ /O.CON.KSEW.SC.Y.0074.180414T0000Z-180414T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 233 PM PDT Fri Apr 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...Southeast 25 to 35 kt this afternoon, easing to 15 to 30 kt this evening, then becoming west 15 to 25 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-140545- /O.CON.KSEW.GL.W.0034.000000T0000Z-180414T0000Z/ /O.CON.KSEW.SC.Y.0076.180414T0000Z-180414T1200Z/ Northern Inland Waters Including The San Juan Islands- 233 PM PDT Fri Apr 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...Southeast 25 to 35 kt, easing to 15 to 30 kt this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-140545- /O.EXT.KSEW.RB.Y.0020.000000T0000Z-180415T0100Z/ Grays Harbor Bar- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PDT SATURDAY... * COMBINED SEAS...11 to 13 ft. * BAR CONDITION...Rough with breakers possible. * FIRST EBB...4 PM Friday. * SECOND EBB...415 AM Saturday. * THIRD EBB...430 PM Saturday. A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ131-140545- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...west 15 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-140545- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwest 15 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-140545- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...Southwest 20 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-140545- /O.CON.KSEW.SC.Y.0075.000000T0000Z-180414T1200Z/ Puget Sound and Hood Canal- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND AND WAVES...South wind 15 to 25 kt with wind waves 2 to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-140545- /O.CON.KSEW.SC.Y.0074.000000T0000Z-180414T1200Z/ Admiralty Inlet- 233 PM PDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WIND...Southeast 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 13, 2:56 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 13, 2:56 AM PDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
256 AM PDT Fri Apr 13 2018
.SYNOPSIS...A strong warm front will bring wet and windy weather
to Western Washington today and tonight, with areas of rain
continuing Saturday and Saturday night as the cold front moves
through. An upper trough will follow the cold front, for cool
showery weather Sunday through Monday. Somewhat drier weather is
likely Tuesday through Thursday.
&&
.SHORT TERM...A vigorous frontal system is beginning to make its
way into the Pacific Northwest early this morning, associated with
a 140+ kt southwesterly jet stream that extends into the region
from well offshore. The warm frontal rain has been spreading into
Western Washington since a little before midnight, and rain started
in Seattle a little before 2 am.
Warm frontal precipitation will continue across the area today and
into tonight, with the cold front sagging southeast across the
forecast area late tonight through Saturday night. In general, the
heaviest precipitation will occur today through Saturday morning.
Rainfall of 1.5 to 3 inches is likely at the coast. Precipitation
of 2.5 to 5 inches is likely for the Olympics as the snow level
rises to 4500 to 5000 ft, with around 1.5 to 3.5 inches over the
Cascades.
A winter storm warning is in effect for the Cascades of Pierce and
Lewis Counties. This is mainly for Paradise at Mount Rainier which
will probably receive 18+ inches of snow through tonight. A winter
weather advisory is in effect for the Cascades of Whatcom and
Skagit Counties. The higher elevations of the road to Mount Baker
should receive 9 to 17 inches of snow. Snowfall at Stevens Pass
should be considerably less as the snow level rises to 4500 feet
today, and except for a brief period this morning Snoqualmie Pass
should have just rain.
The system will bring windy conditions to Western Washington today
and tonight, as a 994 mb surface low tracks northeast from the far
offshore waters into Queen Charlotte Sound on the central British
Columbia coast. The latest model runs have backed off slightly on
the strength of the winds though. We will limit sustained winds to
a peak of 30 mph and gusts to 40 mph, which is just below the
criteria for a wind advisory.
A 5360 meter upper low will dig southeast into our offshore
waters on Sunday and move inland on Monday, bringing a couple days
of cool showery weather. The snow level will be around 3500 ft
during this period, with several more inches of snow in the
mountains. McDonnal
.LONG TERM...As mentioned above the upper trough will move across
the area on Monday. As it moves well east, a small upper ridge
will progress into Western Washington on Tuesday. The models show
a curious amount of shower activity over the area on Tuesday with
the ridge, and for now the forecast of partly sunny and a chance
of showers looks good. Wednesday looks like a relatively dry day,
as the ridge moves east and leaves Western Washington in a region
of split flow with an upper low heading into northern California.
Models agree that a transitory upper ridge will move over the area
on Thursday, and that could be the best chance for a dry day
across the forecast area during the next week. McDonnal
&&
.AVIATION...A warm front along the Coast early this morning will
move inland and stall mid to late morning. The trailing cold front
will arrive overnight into Saturday morning. Air mass moist with
west southwesterly flow aloft.
VFR ceilings early this morning with areas of MVFR ceilings.
Ceilings across the entire area MVFR by around 18z with isolated
IFR ceilings especially over the Kitsap peninsula. MVFR/IFR
conditions continuing into Saturday morning. Local visibilities
3-5sm in rain beginning around 15z and continuing into Saturday
morning as well.
KSEA...Ceilings 2000-3000 feet lowering down to 1000-2000 feet
this afternoon into the evening hours. Little improvement
overnight into Saturday morning. Visibilities 3-5sm at times this
afternoon into the evening hours. South wind 8 to 12 knots
increasing to 12-18 knots with gusts 25-30 knots midday with the
breezy conditions continuing the evening hours before tapering off
early Saturday morning. Felton
&&
.MARINE...Southerly flow will increase today as a strong warm
front moves inland. Small Craft Advisory winds are expected over
all waters. Winds will ease late tonight as a cold front moves SE
into the area. The cold front will stall over Western Washington
on Saturday then dissipate. The flow will turn northerly on Sunday
as a weak cold front shifts east into Oregon. Onshore flow will
resume Sunday night as this system moves inland. 33
&&
.HYDROLOGY...The exceptionally flood-prone Skokomish River will
probably reach flood stage tonight and continue flooding through
Saturday, as 2.5 to 5 inches of rain falls over its basin during
the next 24 hours. Flood stage is 16.5 ft, and the river will
probably crest around 17.5 ft Saturday afternoon. Otherwise,
rivers will rise this weekend, but no other river flooding is
expected during the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 6 AM PDT Saturday for Cascades of
Pierce and Lewis Counties.
Flood Watch from this evening through Saturday afternoon for
Hood Canal Area-Lower Chehalis Valley Area-Olympics.
Winter Weather Advisory from 6 AM this morning to 6 AM PDT
Saturday for Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory for rough bar until 5 AM PDT Saturday for
Grays Harbor Bar.
Small Craft Advisory until 5 AM PDT Saturday for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands-Puget Sound and Hood Canal.
Small Craft Advisory until 11 PM PDT this evening for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:31 AM PDT | Small Craft Advisory | SEW | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.